| Catalog Number |
SMXP140RH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
06/15/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical products: 600cc artoura breast tissue expander, catalog #smxp140rh, serial #(b)(4).(b)(4).
Event or Problem Description
It was reported that a (b)(6)-year-old female underwent breast reconstruction with 600cc artoura breast tissue expanders.On (b)(6) 2018 left sided deflation was first noticed, and right sided deflation was noticed on (b)(6) 2018.As a result, bilateral replacement with 790cc mentor memorygel breast implants.(see 1645337-2018-05961 for contralateral prosthesis report).
Additional Manufacturer Narrative
The evaluation of the returned device was completed by the failure analysis lab on 10/11/2018.Device evaluation summary: it was reported that a 48-year-old female underwent breast reconstruction with 600cc artoura breast tissue expanders.On (b)(6) 2018 left sided deflation was first noticed, and right sided deflation was noticed on (b)(6) 2018.Upon receipt by mentor, the device returned with white fluid.No foreign material was observed within the device or on the shell surface.The mentor product analysis lab discovered a rent on a suture tab of the posterior aspect.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.There is no evidence that the issue is related with manufacturing.Because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).